Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 12, NWS Albuquerque, NM

March 4, 2009

NWS Albuquerque, NM issued this wind advisory at Mar 4, 2009, 3:46 AM MST. It took effect at Mar 4, 2009, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2009, 3:46 AM MST (10:46 UTC)
In effect from
Mar 4, 2009, 11:00 AM MST
Expired
Mar 4, 2009, 6:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 041046
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 AM MST WED MAR 4 2009

...BREEZY TO WINDY CONDITIONS EXPECTED ACROSS NEW MEXICO TODAY AND
THURSDAY...

.WINDS ALOFT WILL STRENGTHEN OVER CENTRAL AND EASTERN NEW MEXICO
TODAY WHILE A SURFACE LOW DEEPENS OVER EASTERN COLORADO. THIS
SCENARIO WILL LEAD TO WINDY CONDITIONS THIS AFTERNOON...PRIMARILY
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. SURFACE WINDS ARE
EXPECTED TO DECREASE IN SPEED AFTER SUNSET OVER THE PLAINS AND
LOWER LYING AREAS...HOWEVER SOME STRONG AND INTERMITTENT GUSTS
WILL BE POSSIBLE ALONG SUMMITS AND RIDGE TOPS OF THE NORTHERN AND
CENTRAL PEAKS TONIGHT. SOUTHWESTERLY WINDS ALOFT WILL CONTINUE TO
INCREASE THROUGH THURSDAY AND THE SURFACE LOW WILL SHIFT INTO
WESTERN KANSAS. THEREFORE...EVEN STRONGER SURFACE WINDS ARE
ANTICIPATED LATE THURSDAY MORNING AND INTO THURSDAY AFTERNOON WITH
HIGHEST WIND SPEEDS BEING FOUND ALONG AND DOWNWIND OF THE CENTRAL
MOUNTAINS AND INTO THE HIGH PLAINS OF EASTERN NEW MEXICO. 

NMZ004-005-010>013-041900-
/O.NEW.KABQ.WI.Y.0012.090304T1800Z-090305T0100Z/
/O.NEW.KABQ.HW.A.0002.090305T1600Z-090306T0100Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA...TUCUMCARI
346 AM MST WED MAR 4 2009

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH
WIND WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

SOUTHWESTERLY WINDS OF 25 TO 35 MPH WILL BE COMMON THIS AFTERNOON
ALONG THE NORTHERN AND CENTRAL MOUNTAINS AND EASTWARD ALONG THE
INTERSTATE 40 CORRIDOR. OCCASIONAL GUSTS UP TO 50 MPH WILL ALSO BE
POSSIBLE...CREATING DIFFICULT DRIVING CONDITIONS AND LOCALIZED
AREAS OF BLOWING DUST. WINDS WILL DECREASE IN MOST AREAS AFTER
SUNSET THIS EVENING...BUT SOME INTERMITTENT WIND GUSTS WILL STILL
BE SEEN ALONG THE HIGHER TERRAIN THROUGH THE OVERNIGHT.

WINDY CONDITIONS WILL BECOME MORE WIDESPREAD ACROSS THE STATE ON
THURSDAY WITH HIGHER WIND SPEEDS DEVELOPING ALONG AND EAST OF THE
CENTRAL MOUNTAINS. BY THURSDAY AFTERNOON MANY LOCALES NEAR AND
EAST OF THE CENTRAL MOUNTAIN CHAIN ARE EXPECTED TO SEE WIND SPEEDS
OF 30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60 MPH.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

52
2 follow-up statements
000 
WWUS75 KABQ 041859
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1159 AM MST WED MAR 4 2009

...BREEZY TO WINDY CONDITIONS EXPECTED ACROSS NEW MEXICO THIS 
AFTERNOON AND THURSDAY...

.WINDS ALOFT WILL INCREASE OVER CENTRAL AND EASTERN NEW MEXICO 
THIS AFTERNOON WHILE A SURFACE LOW DEEPENS OVER EASTERN COLORADO.
WITH FURTHER DAYTIME HEATING MIXING WILL TRANSPORT SOME OF THE
STRONGER WINDS DOWNWARD TO THE SURFACE...LEADING TO WINDY
CONDITIONS THIS AFTERNOON...PRIMARILY ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN. SURFACE WINDS ARE EXPECTED TO DIMINISH
AFTER SUNSET OVER THE PLAINS AND LOWER LYING AREAS...HOWEVER SOME
STRONG AND INTERMITTENT GUSTS WILL REMAIN A POSSIBILITY ALONG
SUMMITS AND RIDGE TOPS OF THE NORTHERN AND CENTRAL MOUNTAINS 
TONIGHT. SOUTHWEST WINDS ALOFT WILL CONTINUE TO INCREASE THROUGH
THURSDAY AND THE SURFACE LOW WILL SHIFT INTO WESTERN KANSAS.
THUS...EVEN STRONGER SURFACE WINDS ARE EXPECTED LATE THURSDAY
MORNING AND INTO THURSDAY AFTERNOON WITH HIGHEST WIND SPEEDS BEING
FOUND ALONG AND DOWNWIND OF THE CENTRAL MOUNTAINS AND INTO THE
HIGH PLAINS OF EASTERN NEW MEXICO.

NMZ004-005-010>013-050100-
/O.CON.KABQ.WI.Y.0012.000000T0000Z-090305T0100Z/
/O.CON.KABQ.HW.A.0002.090305T1600Z-090306T0100Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA...TUCUMCARI
1159 AM MST WED MAR 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON.
A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

SOUTHWEST WINDS OF 25 TO 35 MPH WILL BE COMMON THIS AFTERNOON
ACROSS THE NORTHERN AND CENTRAL MOUNTAINS AND EASTWARD ALONG AND
SOME DISTANCE EITHER SIDE OF THE INTERSTATE 40 CORRIDOR.
OCCASIONAL GUSTS UP TO 50 MPH WILL ALSO BE POSSIBLE...CREATING
DIFFICULT DRIVING CONDITIONS AND LOCALIZED AREAS OF BLOWING DUST.
WINDS WILL DECREASE IN MOST AREAS AFTER SUNSET THIS EVENING...BUT
SOME INTERMITTENT WIND GUSTS WILL STILL BE OBSERVED ALONG THE
HIGHER TERRAIN THROUGH THE OVERNIGHT.

WINDY CONDITIONS WILL BECOME MORE WIDESPREAD ACROSS THE STATE ON
THURSDAY WITH HIGHER WIND SPEEDS DEVELOPING ALONG AND EAST OF THE
CENTRAL MOUNTAINS. BY THURSDAY AFTERNOON MANY LOCALES NEAR AND
EAST OF THE CENTRAL MOUNTAIN CHAIN ARE EXPECTED TO SEE WIND
SPEEDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60 MPH.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$
000 
WWUS75 KABQ 050105
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 PM MST WED MAR 4 2009

...STRONG WINDS DIMINISHING AT LOWER ELEVATIONS THIS EVENING...BUT VERY
STRONG WINDS MAY RETURN ON THURSDAY...

.THE STRONG SURFACE WINDS THAT DEVELOPED ACROSS MUCH OF CENTRAL AND
EASTERN NEW MEXICO THIS AFTERNOON WILL CONTINUE TO DIMINISH
THROUGH SUNSET AS SURFACE HEATING DECREASES. HOWEVER...MOUNTAIN
TOP WINDS ARE EXPECTED TO REMAIN STRONG THROUGH TONIGHT. WINDS ALOFT WILL
STRENGTHEN FURTHER TONIGHT AND...DEPENDING UPON THE AMOUNT OF
CLOUD COVER THAT DEVELOPS THURSDAY...EVEN STRONGER WINDS MAY MIX
DOWNWARD TO THE SURFACE FROM MID MORNING THROUGH AFTERNOON. THE
STRONGEST WINDS SHOULD FAVOR THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN AND EASTWARD ALONG THE I-40 CORRIDOR.

NMZ004-005-010>013-051200-
/O.EXP.KABQ.WI.Y.0012.000000T0000Z-090305T0100Z/
/O.CON.KABQ.HW.A.0002.090305T1600Z-090306T0100Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA...TUCUMCARI
605 PM MST WED MAR 4 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON.

EXCEPT FOR THE HIGHEST ELEVATIONS...WINDS WILL CONTINUE TO DECREASE
THROUGH SUNSET THIS EVENING.

VERY WINDY CONDITIONS WILL BECOME MORE WIDESPREAD ACROSS NORTHERN
AND CENTRAL NEW MEXICO ON THURSDAY. THE POTENTIAL EXISTS FOR WEST
WINDS FROM 30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60
MPH...ESPECIALLY ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN
CHAIN AND EASTWARD DOWN THE I-40 CORRIDOR TO THE TEXAS BORDER.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WATCH
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS
WINDS WHEN DRIVING ON NORTH TO SOUTH ORIENTED ROADS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 4, 3:00 AM MST, 46 minutes earlier.

Area forecast discussion, Mar 4, 3:00 AM MST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MST WED MAR 4 2009

.DISCUSSION...
CURRENTLY...RIDGE ALOFT EXTENDS FROM NORTHEAST MEXICO ACROSS THE
HEART OF TEXAS TO HUDSONS BAY IN NORTHERN CANADA...WITH UPSTREAM
CLOSED LOW OVER POINT SAINT GEORGE ON THE NORTHERN CALIFORNIA
COAST NEAR THE OREGON BORDER. NEW MEXICO IN BETWEEN FEATURES WITH
BROAD SOUTHWEST FLOW ALOFT. QUICK SHORTWAVE MOVING NORTHEAST IN
THE MEAN FLOW HAS BEEN SUFFICIENT TO TOUCH OFF SOME ISOLATED
SHOWERS ACROSS THE NORTHERN MOUNTAINS...AND THESE WILL MOVE ACROSS
THE SANGRE DE CRISTOS THROUGH SUNRISE THIS MORNING. SURFACE CHARTS
KEEPING PERSISTENT HIGH PRESSURE OVER THE FOUR CORNERS WITH WEAK
FRONTAL BOUNDARY LYING FROM SOUTHEAST COLORADO ACROSS THE
NORTHEAST TIP OF THE STATE INTO WEST TEXAS.

MODELS...MUCH IMPROVED CONSENSUS THROUGH THE WEEKEND...WITH A FEW
TIMING DIFFERENCES IN SIMILAR SOLUTIONS FOR THE FIRST HALF OF THE
WORK WEEK. ECMWF NOW ECHOING THE GFS STORY...UNCOILING CALIFORNIA
CLOSED LOW EARLY THURSDAY MORNING AND SWING WAVE SOUTH AND EAST TO
THE FOUR CORNERS FRIDAY AFTERNOON AND SWEEPING WAVE ACROSS NEW
MEXICO THROUGH EARLY SUNDAY MORNING. NEXT WAVE IN THE FLOW CROSSING
SOUTHERN CALIFORNIA LATE IN THE WEEKEND WILL PUSH INTO WESTERN NEW
MEXICO LATE MONDAY. DIFFERENCES EMERGE ON TIMING FROM LATE TUESDAY
ONWARD...WITH GFS SWEEPING WAVE RAPIDLY EASTWARD TO THE RED RIVER
VALLEY BY EARLY WEDNESDAY MORNING...AS EUROPEAN COLLEAGUES MUCH
SLOWER WITH WAVE AXIS STILL OVER WESTERN NEW MEXICO. THIS TIMING
DEBATE WILL DOMINATE MUCH OF NEXT WORK WEEK...AS ENSEMBLE
FORECASTS ARE HAVING MUCH TROUBLE RESOLVING SLOW ACTION ECMWF
HOLDING MEAN TROUGH WEST OF NEW MEXICO...AND SPEEDY GFS ALREADY
BUILDING RIDGE NORTHWARD INTO THE STATE IN WAKE OF SHEARED TROUGH
PUSHING TOWARD THE APPALACHIANS. WITH GFS SHOWING SOMEWHAT GREATER
SKILL WITH THIS CURRENT SYSTEM...WILL TRY TO SPLIT DIFFERENCES FOR
NOW AND GIVE BENEFIT OF DOUBT TO GFS FOR THE LONGER TERM FORECASTS
PENDING SOME SOLUTIONAL RESOLUTION IN RUNS TO COME.

SHORT TERM...TODAY THROUGH SATURDAY...WINDY AND DRY THE HEADLINE
FOR EASTERN NEW MEXICO TODAY AND THURSDAY...AS SHORTWAVE BLIP IN
BROAD SOUTHWEST FLOW CLIPS THE NORTHERN TIER AND IS GOOD FOR
ISOLATED SHOWERS DURING THE DAY TODAY. COOLER AIR NOW IN PLACE NEAR
THE COLORADO LINE MAY PERMIT SOME ACCUMULATION TODAY OVER THE
HIGHEST PEAKS OF NORTHERN RIO ARRIBA COUNTY. SURFACE TROUGH
DEEPENING OVER THE TEXAS PANHANDLE WITH INCREASING SOUTHWEST WIND
SPEEDS ALOFT WILL SET UP ADVISORY LEVEL WINDS THIS AFTERNOON ALONG
THE SPINE AND EASTERN SLOPES OF THE SANGRE DE CRISTOS...AND FROM
THE CENTRAL MOUNTAIN CHAIN EAST ALONG THE INTERSTATE 40 CORRIDOR.
SOMEWHAT LIGHTER WINDS TODAY OVER NORTHEAST NEW MEXICO...WITH
WEAKER SURFACE PRESSURE GRADIENT SOMEWHAT CLOSER TO THE TROUGH
AXIS. TEMPERATURES STILL RUNNING TOWARD THE DOUBLE DIGITS ABOVE
NORMAL...AND A FEW MORE DAILY HIGH TEMPERATURE RECORDS MAY FALL
THIS AFTERNOON. WITH THE WINDS AND LOW HUMIDITIES...RED FLAGS
CONTINUE TO FLY THIS AFTERNOON OVER THE NORTHEAST HIGHLANDS AND
ADJACENT PLAINS...AND FROM THE CENTRAL MOUNTAINS OVER THE EASTERN PLAINS.

INTO THURSDAY...WINDY START ON THURSDAY OVER THE WESTERN
MOUNTAINS...AS FLOW ALOFT KICKS UP ANOTHER NOTCH WITH CONTINUED
SURFACE TROUGH DEEPENING OVER THE TEXAS PANHANDLE. SHORTWAVE
CRUISING THROUGH FLOW ALOFT PROVIDING ENOUGH DYNAMIC MUSCLE TO
SWING COOL FRONT SOUTHWARD DURING THE DAY...AND THIS WILL AUGMENT
SURFACE WIND SPEEDS. EXPECTING ADVISORY WINDS OVER THE WESTERN
MOUNTAINS...BUT WINDS OVER THE SANGRE DE CRISTO SUMMITS AND
EASTERN SLOPES...AND FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD
ALONG THE INTERSTATE 40 CORRIDOR...WILL BANG UP AGAINST HIGH WIND
WARNING CRITERIA. A HIGH WIND WATCH HAS BEEN SET FOR THURSDAY
AFTERNOON TO COVER THESE POINTS. WITH WIND AND CONTINUED DRY
CONDITIONS...WILL ALSO HOLD FIRM ON FIRE WEATHER WATCH FOR
THURSDAY AFTERNOON...AGAIN OVER THE NORTHEAST HIGHLANDS AND
PLAINS...AND THE CENTRAL MOUNTAINS TO THE TEXAS LINE OVER THE
EASTERN PLAINS. THURSDAY TEMPERATURES CHANGING LITTLE OVER
WEDNESDAY AS INCREASED CLOUD COVER AND A PULSE OF COOLER AIR WILL
CAP OFF WARMING TREND.

INTO FRIDAY...TROUGH ALOFT SWINGING INTO SOUTHERN CALIFORNIA BY
FRIDAY AFTERNOON...AS SURFACE LOW ENJOYS WESTWARD TILTING DYNAMICS
TO DEEPEN RAPIDLY OVER EASTERN COLORADO. COLD FRONT SHOVES SOUTH
AND EAST ACROSS NEW MEXICO FROM TO REACH A CLAYTON TO DEMING LINE
BY FRIDAY EVENING. COLDER AIR WILL START DROP IN TEMPERATURES
HEADING TOWARD THE WEEKEND...WITH GUSTY WINDS CONTINUING OVER THE
WESTERN MOUNTAIN AND FROM CENTRAL MOUNTAINS INTO NORTHEAST CORNER
OF THE STATE. BROAD INCREASE IN PRECIPITATION CHANCES MAINLY ALONG
AND WEST OF INTERSTATE 25...WITH GREATEST CHANCES OVER THE
NORTHERN MOUNTAINS AND SANGRE DE CRISTOS...AND DEVELOPMENT LATE
FRIDAY OVER THE WESTERN AND SOUTHWEST MOUNTAINS. WITH COLDER AIR
MOVING IN...SNOW LEVELS WILL DROP TO AROUND 8500 FEET OVER THE
NORTHERN AND WESTERN MOUNTAINS...WITH A COUPLE OF INCHES POSSIBLE
OVER THE HIGH COUNTRY BY LATE FRIDAY.

INTO SATURDAY...TROUGH SWINGING EASTWARD ACROSS THE STATE DURING
THE DAY ON SATURDAY AS SURFACE LOW DEEPENS OVER THE OKLAHOMA
PANHANDLE. MAX TEMPERATURE DROPS AS COLD FRONT PUSHES TO THE
MEXICAN BORDER WILL BE ON THE ORDER OF TEN DEGREES...WITH HIGH
TEMPERATURES RUNNING MORE LIKE NORMAL OR SLIGHTLY BELOW FOR EARLY
MARCH. BROADLY BREEZY IN COOLER TEMPERATURES...WHICH WILL HELP
EASE FIRE DANGER WOE AS MINIMUM HUMIDITIES CLIMB OUT OF THE SINGLE
DIGITS AND REACH THE UPPER TEENS AND LOW 20S OUT EAST.

LONGER TERM...SUNDAY THROUGH TUESDAY...UNSETTLED AND WINTRY
PATTERN CONTINUING...WITH LITTLE REBOUND IN TEMPERATURES IN STORE.
BROAD ROUND BOTTOM TROUGH WILL PROVIDE DYNAMIC SLIDE FOR
DISTURBANCES CASCADING SOUTH AND EAST INTO NEW MEXICO...AND FIRST
OF THESE WILL REACH NEVADA EARLY MONDAY MORNING AND THE FOUR
CORNERS MONDAY AFTERNOON. MORE GUSTY SOUTHWEST FLOW ON TAP FOR
MONDAY AFTERNOON AS SURFACE LOW DEEPENS OVER EASTERN
COLORADO...AND TIGHTEST SURFACE PRESSURE GRADIENT MOVES RAPIDLY
SOUTH AND EAST ACROSS NEW MEXICO DURING THE DAY ON TUESDAY. AS
TROUGH EJECTS RAPIDLY EASTWARD TO THE SOUTHERN PLAINS ON
TUESDAY...NORTHWEST FLOW WILL COUNTERACT ANY WARMING TREND FOR
CONTINUED BELOW NORMAL TEMPERATURES.

SHY

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL AIRPORTS FOR THE NEXT 24 HOURS.
STRONG WIND GUSTS OF 35 TO 45KT WILL BE COMMON ALONG THE CENTRAL
MOUNTAIN CHAIN AND INTO THE ADJACENT HIGH PLAINS. 52.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z.

&&

.FIRE WEATHER...
S THE WARM TEMPERATURES CONTINUE...WINDS ALOFT WILL STRENGTHEN
TODAY AS A 999MB SURFACE LOW TAKES RESIDENCE OVER EASTERN COLORADO.
DEWPOINTS HAVE REMAINED IN THE 20S IN MANY LOCALES NORTH OF
INTERSTATE 40...AND BATCHES OF MID LEVEL CLOUD COVER COULD DELAY THE
ONSET OF CRITICAL HUMIDITIES THIS AFTERNOON. BUT SUFFICIENT MIXING
SHOULD ALLOW MOST EASTERN AREAS TO EVENTUALLY FALL INTO A 10 TO 15
PERCENT RH RANGE BY LATE AFTERNOON. THUS...A RED FLAG WARNING WILL
REMAIN IN EFFECT TODAY FOR AREAS ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN...BELOW SIGNIFICANT SNOWPACK. IN ADDITION...STRONG
WINDS WILL SPREAD INTO WESTERN ZONES AS WELL...AND BRIEF AND
LOCALIZED CRITICAL CONDITIONS ARE POSSIBLE IN THE HIGHER TERRAIN OF
FW ZONES 105 AND 109. A FEW STRAY SHOWERS ARE ALSO POSSIBLE FROM THE
NORTH CENTRAL TO NORTHWESTERN SECTIONS OF THE STATE...BUT THE BULK
OF THIS ACTIVITY IS EXPECTED TO REMAIN AS VIRGA...AIDING IN SOME
GUSTY WINDS.

AS PREVIOUSLY ADVERTISED...THURSDAY LOOKS TO BE THE WINDIEST DAY AS
GRADIENT ALOFT TIGHTENS AND A PRONOUNCED SPEED MAX OVERTAKES THE
STATE WITH WINDS OF 50 TO 60KT EXPECTED AT 10KFT. FIRE WX WATCH WILL
CONTINUE FOR THURSDAY WITH SOME ADDITIONS SINCE THERE IS SOME
POTENTIAL FOR CRITICAL CONDITIONS TO SPREAD INTO THE RIO GRANDE
VALLEY AND POSSIBLY INTO WESTERN AREAS OF THE STATE THURSDAY
AFTERNOON. SOME MID LEVEL MOISTURE LOOKS TO LINGER THROUGH EARLY
THURSDAY MORNING...AND THIS COULD POTENTIALLY MITIGATE THE CRITICAL
CONDITIONS IN CENTRAL AND WESTERN AREAS. WILL HAVE TO CONTINUE TO
MONITOR DEWPOINTS AT SURFACE AND ALOFT TO ANTICIPATE MINIMUM RH
POTENTIAL IN FW ZONES 105...106...AND 109 FOR THURSDAY AFTERNOON.

UPPER FLOW WILL BACK SOME THROUGH FRIDAY AND WILL WEAKEN SLIGHTLY.
THIS WILL STILL KEEP THE POTENTIAL FOR CRITICAL CONDITIONS OVER MUCH
OF THE EAST AND MORE LOCALIZED COVERAGE IN CENTRAL TO WESTERN ZONES
FRIDAY AFTERNOON. PRECIPITATION WILL ALSO SPREAD INTO THE NORTH
CENTRAL TO NORTHWESTERN PARTS OF THE STATE LATE FRIDAY AND INTO THE
WEEKEND AS TROUGH AXIS SWINGS CLOSER TO NEW MEXICO.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  68  39  66  35 /   5   0   0   0
GALLUP..........................  67  35  63  34 /   0   0   0   0
GRANTS..........................  68  34  65  34 /   0   0   0   0
GLENWOOD........................  76  37  72  33 /   0   0   0   0
CHAMA...........................  56  27  54  23 /  20   5   5   0
LOS ALAMOS......................  60  39  57  36 /   5   0   0   0
RED RIVER.......................  55  29  52  25 /   0   0   0   0
TAOS............................  63  33  62  30 /   0   0   0   0
SANTA FE........................  67  36  64  34 /   0   0   0   0
SANTA FE AIRPORT................  69  38  66  36 /   0   0   0   0
ESPANOLA........................  70  34  68  32 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  71  45  71  44 /   0   0   0   0
ALBUQUERQUE VALLEY..............  73  38  72  38 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  70  43  68  42 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  72  39  71  40 /   0   0   0   0
SOCORRO.........................  76  42  77  40 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  61  35  60  33 /   0   0   0   0
MORIARTY/ESTANCIA...............  69  36  66  36 /   0   0   0   0
CARRIZOZO.......................  75  41  73  41 /   0   0   0   0
RUIDOSO.........................  67  42  67  42 /   0   0   0   0
RATON...........................  74  35  72  34 /   0   0   0   0
LAS VEGAS.......................  71  40  67  37 /   0   0   0   0
ROY.............................  72  41  71  38 /   0   0   0   0
CLAYTON.........................  77  42  77  40 /   0   0   0   0
SANTA ROSA......................  80  46  80  43 /   0   0   0   0
TUCUMCARI.......................  84  49  85  45 /   0   0   0   0
FORT SUMNER.....................  82  47  82  46 /   0   0   0   0
CLOVIS..........................  83  48  82  48 /   0   0   0   0
PORTALES........................  85  47  84  47 /   0   0   0   0
ROSWELL.........................  87  46  87  47 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-107-108.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-107-108.

WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ004-005-010>013.

HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR THE FOLLOWING ZONES...NMZ004-005-010>013.

&&

SHY/52
Hazardous weather outlook, Mar 3, 5:20 AM MST, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 AM MST TUE MAR 3 2009

NMZ001>021-026-041300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
520 AM MST TUE MAR 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH
THIS AFTERNOON FOR THE NORTHEAST HIGHLANDS AND ADJACENT
PLAINS...THE SANDIA-MANZANO AND GALLINAS MOUNTAINS...AND THE
EASTERN PLAINS. LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM LATE WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON FOR THE NORTHEAST HIGHLANDS AND
ADJACENT PLAINS...THE SANDIA-MANZANO MOUNTAINS AND GALLINAS
MOUNTAINS...AND THE EASTERN PLAINS. LOW HUMIDITIES COMBINED WITH
STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. IN
ADDITION...EXPECT GUSTY WINDS TO 50 MPH OVER THE SUMMITS AND
THROUGH GAPS IN THE SANGRE DE CRISTO MOUNTAINS ON WEDNESDAY
AFTERNOON. GUSTY WINDS WILL SPREAD TO THE SUMMITS AND GAPS OF THE
WESTERN MOUNTAINS...AND THE CENTRAL MOUNTAIN CHAIN WEDNESDAY NIGHT.

FOR THURSDAY...EXPECT CRITICAL FIRE WEATHER CONDITIONS TO REDEVELOP
OVER THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS...THE SANDIA-
MANZANO MOUNTAINS AND GALLINAS MOUNTAINS...AND THE EASTERN PLAINS
WITH CONTINUED GUSTY AFTERNOON WINDS AND LOW HUMIDITIES. GUSTY
WINDS TO 50 MPH WILL REDEVELOP OVER THE SUMMITS AND HILLTOPS OF
THE SANGRE DE CRISTO MOUNTAINS AND THE ADJACENT NORTHEAST
HIGHLANDS...WITH GUSTY WINDS REACHING THE EAST CENTRAL PLAINS
THURSDAY AFTERNOON.

FOR FRIDAY THROUGH SUNDAY...THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW. HOWEVER...RAIN SHOWERS CHANGING TO SNOW
OVER THE HIGH COUNTRY OF THE NORTHERN AND WESTERN MOUNTAINS MAY
PRODUCE ACCUMULATIONS OF SEVERAL INCHES THROUGH THE WEEKEND BEFORE
SHOWERS TAPER OFF LATE SUNDAY.

FOR MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:46 AM MSTHigh Wind WatchABQ24 hr
Mar 4, 3:13 PM MSTFire Weather WatchABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more24 hr
Mar 4, 3:13 PM MSTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more28 hr

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.